Doctor insights on:
Meds That Worsen Gerd
I have GERD how can I cure or control it without meds. I don't eat foods that aggravate it . I hate being on the meds for months at a time.
Tough: This is a very common problem without a great answer. Foods such as coffee, tea, peppermint, onions, garlic and carbonated beverages can worsen it. I would not eat anything 3 hours before you go to bed, keep the head of your bed up, and you may want to use sulcralfate, which is not absorbed and is totally safe. ...Read more
Calm your volcano: Time for change: *stop smoking. *avoid triggers: caffeine, chocolate [sorry!], alcohol, citrus, sour/acid foods, fatty/spicy foods, carbonated drinks, garlic, spearmint. *eat small meals. Sit down and eat slowly. *reduce stress. *after you eat, wait 2-3 hours before laying down. Get checked for h. Pylori germs, which can kick up the acid in your stomach. ...Read moreSee 1 more doctor answer
What would be considered the best GERD med, prescription or otc? Personally i don't like perilosec.
I haven't taken the '-ozoles'@ years of gerd. Will sleeping elevated in my left side be enough or do I have to take the meds? Ali
The answer to your: Question requires the knowledge o how beat up your esophagus an stomach look. ...Read more
Not necessarily: With long term use of ppi's, may be worthwhile to check a B12 level after 10-15 yrs of use. Thereay be a rational to check a baseline magnesium level if you have diarrhea or other electrolyte problems. I would not take either supplement unless you knew you were deficient in either. ...Read more
Can you please list the most common homeopathic or alternative meds for gerd/acid reflux that are safe?
Over 400 possible: There are more than 400 homeopathic remedies known to include heartburn in their provings -- any of which could be the one you need. But each has its own qualities, and acid reflux is a chronic condition requiring an experienced homeopath to take your whole case before prescribing. You can find such homeopathic physicians through american institute of homeopathy: http://www.Homeopathyusa.Org/. ...Read more
After my med course for Gastric Esophagitis is done. Should i undergo an endoscopy again to make sure my issue is completely treated? (GERD)
ProbablyNotButMaybe: Generally it's a good idea for the doctor to have a look- see to make sure all is healed and nothing nasty remains. But, at your age it would be highly unlikely that you'd have developed anything nasty so the doctor may wait and see how it goes for several months or even years, especially if you have no more symptoms or medications take care of them over the long run. Also remember: healthy diet! ...Read more
I was diagnosed with GERD. With meds it has just started helping. After 2 days I have horrible chest pain. Is it normal for it to go and come back?
I have pain in my chest for a couple weeks now. A little heartburn.Feels like something in ches. I was on the GERD meds for over 20 years. No insuranc?
At what point does a hiatal hernia need repair? Is it worth getting done because I've met my insur deductible? Also have GERD controlled by meds.
Repair likely needed: Presence of hiatal hernia along with GERD symptoms is a good enough reason to get it repaired however decision to perform a surgical intervention depends on many factors including overall health, endoscopy findings and results of other investigations. A timely evaluation by a surgeon with experience in laparoscopic repair is a good idea. ...Read moreSee 2 more doctor answers
3 weeks on rinitidine for gerd. Having pain around my liver area and diagnosed with fatty liver. Does rinitidine damage the liver? Better drug?
No...: Ranitidine is a common otc remedy for heartburn and indigestion. Like any drug it has side effects but fatty liver is not one of them. The RUQ pain you are having might be related to fatty liver if it is enlarged and swollen. Fatty liver is caused by a build-up of excess of fat in the normal liver cells and is most commonly caused by eating excess calories. ...Read more
Dr doesn't want me to take GERD meds til confirmed. Apt not for1 month, dangerous to wait that long or that pre-cancer thing takes longer to develop?
No Problem: Waiting a month is not going to make a lost of difference; barrett's esophagus (precancerous condition of esophagus caused by gerd) takes decades to develop and usually occurs in sixth decade of life; if you are symptomatic and suffering, buy some otc Prilosec or some similar medication;. ...Read more
Was given citopam to manage anxiety (which worsens my acid reflux) + other GERD meds. Taken 2nd day and i feel so very anxious. Is citopam too strong?
It depends : On how much u r taken , u can take 10 mg , 20 mg , 30 mg and 40 mg , usually medication and psycho therapy works better than medication alone. ...Read more
I was on a GERD med course. The doc told me to exrcise and eat at 7pm.But i did neither. Now the course is over.I had gastric esophagitis.GERD solved?
GERD structural.: The problem is that GERD is caused by a structural aberrancy at the junction of the esophagus with the stomach, and medication will not fix this. Lifestyle measures like weight loss and avoiding eating late at night will reduce its effect on you, but the structural issue will remain. So, no, GERD not solved unfortunately. ...Read more
I don't have GERD, I'm on a med-surg floor, n I have protonix (pantoprazole) q morning prescribed for me in the hospital. Why? No other midical history.
Preventive: Hospital doctors often prescribe medications like protonix, (pantoprazole) called proton pump inhibitors, to prevent gastric irritation when in the hospital. It can be to protect your stomach from some of the medications you are getting or just from the stress of being hospitalized. This is a common practice. ...Read more
Was diagnosed with GERD a year ago. I've been taking protonix (pantoprazole) since then, had gastric sleeve on 10/21/13.Med not working is there another med better?
Complex : You have undergone a gastric sleeve to lose weight. You also have gerd and take protonix (pantoprazole). This is complex as your stomach is now much smaller. You may require double dosing of the protonix (pantoprazole). Sometimes this works. Because you are trying to lose weight the surgery please let your doctor know. ...Read moreSee 1 more doctor answer